Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 6, 2006, 2:03 PM MDT for Carbon County, Emery County, Sanpete County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 2:03 PM MDT (20:03 UTC)
- Expired
- Aug 6, 2006, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Carbon County, UT, Emery County, UT, Sanpete County, UT
The radar
The Salt Lake City radar (KMTX), 208 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 062006 FFWSLC UTC007-015-039-062300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 203 PM MDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN SANPETE COUNTY IN UTAH... NORTHWESTERN CARBON COUNTY IN UTAH... NORTHWESTERN EMERY COUNTY IN UTAH... * UNTIL 500 PM MDT. * AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE CLEAR CREEK AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOFIELD RESERVOIR AND CLEAR CREEK FLOOD WATERS ARE MOVING DOWN HUNTINGTON CREEK FROM ELECTRIC LAKE TO THE TOWN OF HUNTINGTON. THE FLOOD WATERS ARE EXPECTED TO MOVE DOWN THROUGH THIS AREA FOR THE NEXT SEVERAL. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS AND CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS...RECREATIONISTS...AND HIKERS SHOULD AVOID STREAMS OR CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS AND CAMPERS NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3965 11144 3941 11127 3965 11090 3983 11112 $$ HALL
2 follow-up statements
000 WGUS75 KSLC 062016 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 216 PM MDT SUN AUG 6 2006 UTC007-015-039-062300- EMERY UT-SANPETE UT-CARBON UT- 216 PM MDT SUN AUG 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHWESTERN CARBON...NORTHEASTERN SANPETE...AND NORTHWESTERN EMERY COUNTIES... AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING ALONG HUNTINGTON CREEK BETWEEN ELECTRIC LAKE AND THE TOWN OF HUNTINGTON. THE FLOOD WATERS ARE EXPECTED TO MOVE DOWN THIS DRAINAGE FOR THE NEXT SEVERAL HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOFIELD RESERVOIR AND CLEAR CREEK. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS AND CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS...RECREATIONISTS...AND HIKERS SHOULD AVOID STREAMS OR CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS AND CAMPERS NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3965 11144 3941 11127 3965 11090 3983 11112 $$ HALL
000 WGUS75 KSLC 062128 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 328 PM MDT SUN AUG 6 2006 UTC007-015-039-062300- EMERY UT-SANPETE UT-CARBON UT- 328 PM MDT SUN AUG 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHWESTERN CARBON...NORTHEASTERN SANPETE AND NORTHWESTERN EMERY COUNTIES... AT 323 PM MDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOFIELD RESERVOIR AND CLEAR CREEK FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3965 11144 3941 11127 3965 11090 3983 11112 $$ HALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:36 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 6, 10:36 AM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1036 AM MDT SUN AUG 6 2006 .SYNOPSIS...AN UPPER-LEVEL RIDGE IN PLACE TO THE EAST WILL KEEP A MOIST SOUTHERLY FLOW OVER THE AREA THROUGH TUESDAY. A TROUGH OVER THE NORTHERN CALIFORNIA COAST WILL SLOWLY MOVE OVER THE THE GREAT BASIN THROUGH WEDNESDAY. && .DISCUSSION...A SERIES OF WEAK DISTURBANCES MOVING OVER THE AREA ARE CLEARLY VISIBLE ON SATELLITE IMAGERY. MOISTURE APPEARS TO BE MORE LIMITED OVER THE SOUTHWEST BEHIND THE FIRST DISTURBANCE. SURFACE DEWPOINTS HAVE DROPPED TO UPPER 30S TO LOWER 40S. NORTHERN... EASTERN...AND SOUTHEASTERN PORTIONS OF THE AREA REMAINS MOIST THOUGH...AND WITH DISTURBANCE MOVING OVER THE AREA...FOCUS FOR CONVECTION WILL BE OVER THESE AREAS. GFS AND NAM BOTH INDICATE BEST LOW-LEVEL MOISTURE OVER SOUTHEAST PORTION OF THE AREA. FLOW REMAINS LIGHT OVER THE AREA SO SOME STORMS MAY BE SLOW-MOVING. DISTURBANCE MOVING OVER THE AREA IS THE FIRST OF MANY ASSOCIATED WITH THE TROUGH ALONG THE WEST COAST. NAM AND GFS INDICATE ANOTHER SHORTWAVE PUSHING OVER THE AREA TONIGHT. THIS SHORTWAVE APPEARS TO BE WHAT IS CURRENTLY COMING ASHORE NEAR POINT CONCEPTION IN SOUTHERN CALIFORNIA. MAIN CONCERN IS HOW MUCH MOISTURE WILL BE IN PLACE FOR TONIGHT. MIXING RATIOS DROP OFF ESPECIALLY ALONG THE NEVADA-UTAH BORDER...THE AREA CLOSEST TO THE WAVE. NAM AND GFS SEEM TO BE EXCITED ABOUT THE WAVE THOUGH. POPS WILL BUMPED TONIGHT THROUGH WEDNESDAY DUE TO TROUGH DYNAMICS OVER THE AREA. MAIN TROUGH ENERGY SLIDES OVER THE AREA MONDAY NIGHT INTO TUESDAY MORNING. GFS INDICATES 90 KNOT JET PUSHING OVER THE AREA TUESDAY MORNING. NAM IS SLIGHTLY WEAKER...BUT IN STILL GOOD AGREEMENT WITH THE GFS AS FAR TIMING OF BEST JET DYNAMICS. INTERESTING TO NOTE THAT THE UKMET HOLDS THE TROUGH BACK A BIT...DELAYING BEST DYNAMICS BY ABOUT 6-12 HOURS. RIDGE SHOULD REDEVELOP FOR LATE WEEK AS ECMWF SUGGESTS. BUT A NEW GFS SOLUTION HAS DEVELOPED...TENDING TO WANT TO BRING A BROADER TROUGH OVER THE AREA FOR LATE WEEK. FORECAST WILL BE CONSERVATIVE FOR NOW...KEEPING A MEAN RIDGE OVER THE AREA. && .AVIATION...LAKE BREEZE CIRCULATION SEEMS TO BE ON TRACK WITH THE CURRENT FORECAST. THERE IS A 10 PERCENT CHANCE THE KSLC TERMINAL COULD SEE A THUNDERSTORM DEVELOP EARLY THIS AFTERNOON...BETWEEN THE HOURS 18Z AND 21Z. && .FIRE WEATHER...SEVERAL NEW STARTS WERE REPORTED ACROSS NORTHWEST UTAH THIS MORNING...RESULTING FROM DRY LIGHTNING OVERNIGHT. WITH A COUPLE OF EXCEPTIONS...MOST SITES REPORTED PRECIP OF .10 OR LESS FROM OVERNIGHT THUNDERSTORM ACTIVITY. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS THIS AFTERNOON AS A WEAK DISTURBANCE LIFTS NORTH ACROSS NORTHERN AND CENTRAL UT. MOST OF THESE SHOULD REMAIN CONFINED TO THE HIGHER TERRAIN. OTHERWISE UPPER LOW OFF CA COAST EXPECTED TO EJECT INLAND ON MONDAY. THIS WILL ALLOW FOR AN INCREASE IN SOUTHERLY WINDS ACROSS WESTERN UT MONDAY AFTERNOON. DRIER AIR SPREADING INTO THE AREA AS WELL MAY ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON. WILL NEED TO CONSIDER A FIRE WEATHER WATCH FOR THIS AREA WITH AFTERNOON PACKAGE. && SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...HALL FIRE WEATHER...SEAMAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 42 min |
| Aug 6, 2:53 PM MDT | Severe Thunderstorm Warning | SLC | Summit, Wasatch | 52 min |
| Aug 6, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 25 min |
| Aug 6, 3:35 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Aug 6, 3:45 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 60 min |
| Aug 6, 4:05 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 115 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.